IJPAM: Volume 78, No. 6 (2012)

STUDY OF FRACTIONAL RESOLUTION IN
THE CYLINDRICAL ION TRAP WITH
A PERIODIC IMPULSIONAL POTENTIAL FORM

S. Seddighi Chaharborj$^1$, Z.A. Majid$^2$, I. Fudziah$^3$
$^{1,2,3}$Department of Mathematics
Faculty of Science
Universiti Putra Malaysia
43400, UPM, MALAYSIA
$^1$Department of Mathematics, Science and Research Branch
Islamic Azad University
Bushehr Branch, Bushehr, IRAN


Abstract. In this article a cylindrical ion trap with $r_1=z_1$ excited with a periodic impulsional potential form $f(t) = V_{0}cos\Omega t/(1-kcos2\Omega t)$ with $0\leq k<1$ is studied. Numerical computations allowed the determination of the stability diagrams in (U,V) plan using a fifth order Runge-Kutta derivative approximations and compared with basic case $k=0$. The fractional mass resolutions $m/\Delta m$ of the confined ions in two first and second stability regions of both ion traps was analyzed for $\beta_z=0.1$ and $\beta_z=0.9$.

Received: December 7, 2011

AMS Subject Classification: 35Qxx, 81V35, 81V45

Key Words and Phrases: confinement, ions, cylindrical ion trap, impulsional potential, Runge-Kutta method, fractional resolution

Download paper from here.



Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 78
Issue: 6